|Is it thrush or not????
Jun 26, 2000
For the past six or seven months I have had a thick white coating on the back of my tongue along with a thin film that I have to wipe out of my mouth daily or it will make its way onto my lips where it is very noticeable. I went to two different doctors who said nothing was wrong and that some glands were working overtime. But now after sharing a drink with someone in my family they have the same symptoms? Neither one of the doctors did any kind of culture and just looked at me like I was crazy. I have read about thrush and I know what I have is not as bad as some I have read but something is wrong and it is really stressing me out. I have never had this problem before in my life. I also had a HIV test done to be sure it wasn't that...it was negative. What am I to do?
Response from Dr. Reznik
The most important comment I can make here is that casual contact, such as sharing drinking glasses, eating utensils, kissing, etc are not means by which HIV can be spread.
Second, the symptoms you have described do not sound like thrush (candidiasis). What does appear to be happening is that you have thick, milky, saliva which is causing the film referred to. Thick saliva is not nearly as good when it comes to cleansing your mouth, hence it is not surprising that you have a coating on the back of your tongue.
My advice: make sure you stay hydrated, in other words drink plenty of fluids. Check with a dentist who is experiences in oral pathology/oral medicine to ensure that there are no salivary gland issues. Remember, a thickening of saliva may be nothing more than a symptom of xerostomia (dry mouth) which can be caused by literally hundreds of medications.
Oral sex and mouth
scared to death!!!
- How Does Oral Thrush Spread?
- Persistent Thrush Keeps Coming Back
- Anal Warts After Deep Kissing Worried I Have HIV
- Cold Feet After Sex With Stripper Condom Broke Worried I Have HIV
- Dry Cough After Erotic Massage Worried I Have HIV
- White Bumps On Penis After Sex With Hooker Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.